Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Can neosporin be applied to dissolvable sutures ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 1698 Questions
Question
I had a procedure done 10 days ago to correct penile curvature. I have one place along the circumcision sutures that is now a little irritated. I believe these are dissolvable sutures - my question is can I put Neosporin on dissolvable stitches or does it degrade them
Posted Thu, 19 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Robert Galamaga 20 minutes later
Hello and thanks for the query.

You can put some neosporin along the suture line. This would be safe and not XXXXXXX nor will it cause a breakdown of the healing tissue.

I recommend you apply a thin film three times daily which should aid the healing process. Within 7 to 10 days I would expect the irritation to be almost completely resolved.

Thanks again for submitting your query. I hope you have found this response to be timely and adequate. Should you have additional concerns regarding this issue I would be happy to address them.

Regards,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Can neosporin be applied to dissolvable sutures ? 28 minutes later
thank you for your response, but I want to make sure I understand correctly. My concern is the effect of the Neosporing on the absorbably sutures themselves - that it might cause them to break down. I am probably worrying too much, but want to be sure this incision heals properly.
 
 
Answered by Dr. Robert Galamaga 11 hours later
Hello and thanks for the followup.

The neosporin will not disturb the absorbable nature of the sutures nor will it cause them to degrade sooner than they normally would in the absence of a topical preparation such as the neosporin. Your questions are quite appropriate and I hope my answers have served to be helpful.

If you have any additional followups please let me know.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions